MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY CONSOLE
Catalog Number C7000
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during intracranial malignant tumor removal surgery, the cusa clarity console (c7000) displayed an error message when turning on the device.The device was turned off, and then turned back on after unplugging it for 15 minutes but there was no sign of improvement.Another device was used to complete the surgery.A cem nosecone was not used when the error occurred.Also, a specific placement of a generator from the device is unknown, though a generator was placed in the same room.There was more than 30 minutes of surgical delay; however no adverse consequences to the patient were observed.
 
Additional Manufacturer Narrative
Updated fields: the cusa clarity console (c7000) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned device showed that an error occurred and same was confirmed in the error history in the operation log.This error was caused by poor communication between the boards, and we confirmed that the error was resolved by reinstalling the software.As a function check, we performed an amplitude test, an irrigation motor rpm check, a suction pressure measurement, and a foot switch check, and confirmed that there were no problems.We have confirmed that the irrigation door does not open and close smoothly (it is stiff) and confirmed there was damage to the ac cord insertion area (fuse drawer).As this may lead to new malfunctions, we are recommending that regular inspections, including repairs and replacement of regularly replaced parts be considered.Root cause - the root cause is confirmed as time out errors and irrigation subassembly & damage.A capa has been raised to investigate "error code displayed on clarity console" and is pending corrective action, if necessary.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY CONSOLE
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20544601
Report Number3006697299-2024-00161
Device Sequence Number18025393
Product Code LFL
UDI-Device Identifier10381780126232
UDI-Public10381780126232
Combination Product (Y/N)N
PMA/510(K) Number
K161882
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown